Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 620, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 11, 2004, 6:16 AM CDT for Cleveland County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 6:16 AM CDT (11:16 UTC)
- Expired
- Aug 11, 2004, 7:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, OK, Oklahoma County, OK, Pottawatomie County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 1:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 111116
SVROKC
OKC027-109-125-111200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
615 AM CDT WED AUG 11 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 700 AM CDT
* AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTHEAST OF SPENCER TO SOUTHEASTERN OKLAHOMA CITY TO CENTRAL
NORMAN...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...CHOCTAW...DEL
CITY...EASTERN OKLAHOMA CITY...HARRAH...LAKE THUNDERBIRD...
MACOMB...MCLOUD...MIDWEST CITY...MOORE...NICOMA PARK...NORMAN...
PINK...SHAWNEE...SPENCER...STELLA...TECUMSEH...TINKER AIR FORCE
BASE AND TRIBBEY
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 111 AND 119.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 155 AND 192.
WINDS FROM 60 TO 70 MPH ARE LIKELY... ESPECIALLY ALONG INTERSTATE 40
AND 240 EAST OF TINKER AIR FORCE BASE TO SHAWNEE... AND AREAS
SOUTHEAST INTO NORTHEAST CLEVELAND COUNTY AROUND STELLA AND
NORTHEAST NORMAN... TO PINK AND MACOMB
LAT...LON 3556 9740 3539 9749 3524 9754 3497 9706
3520 9686 3542 9680
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:15 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 11, 3:15 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE FFA CODING AT BOTTOM... NATIONAL WEATHER SERVICE NORMAN OK 315 AM CDT WED AUG 11 2004 .DISCUSSION... UPON FURTHER REVIEW..AND RECENT RADAR TRENDS..WILL BE ISSUING A FLASH FLOOD WATCH ASAP THRU NOON FOR MOST OF CENTRAL AND NRN OK. CODING TO FOLLOW SHORTLY. --------------------------- LEADING EDGE OF LARGE MCS GENERATED COLD POOL JUST NOW ENTERING NW OK..WITH WIDESPREAD DEEP CONVECTION DEVELOPING ACROSS MUCH OF THE NRN TWO-THIRD OF OK WITHIN WAA REGIME IN ADVANCE OF COLD POOL. DEEP CONVECTIVE UPDRAFTS NEAR COLD POOL EDGE APPEAR TO BE REORGANIZING ATTM..AND STILL EXPECT A SVR WIND THREAT TO PRESIST THRU DAYBREAK ALONG PATH OF MCS /ALTHOUGH LIKELY NOT AS HIGH END AS WHAT WE SAW AROUND MIDNITE ON N SIDE OF OK METRO AREA/. CURRENTLY..APPEARS BEST THREAT CORRIDOR WILL BE JUST ON COOL SIDE OF COMBINATION FRONT/OUTFLOW BOUNDARY CLEARLY EVIDENT IN MESONET DATA ALONG A WOODWARD/WATONGA/NORMAN LINE. MCS TO CONTINUE SWD THRU MUCH OF OUR FORECAST AREA THRU 15-18Z..AND HEAVY RAINFALL A CONCERN..ESP WITH WIDESPREAD CONVECTION BREAKING OUT AHEAD OF COLD POOL WITHIN LARGE WAA REGIME. WITH LACK OF LARGE ANTECEDENT RAINFALL OVER A WIDE AREA..AND GOOD SE MOTION TO MCS..FEEL THAT A FLASH FLOOD WATCH IS NOT WARRANTED. WUD NOT BE SURPRISED TO HAVE TO ISSUE A FEW FLASH FLOOD WARNINGS IN A COUPLE AREAS..BUT WIDESPREAD THREAT NOT ANTICIPATED. UPPER WAVE PASSING BY THIS MORNING WILL ALLOW LOW LEVEL RIDGING TO BUILD SWD TONITE AND THURSDAY..WHICH SHUD TEMPRARILY SHUT OFF PRECIP CHANCES BEFORE WAA PATTERN BECOMES RE-ESTABLISHED RATHER QUICKLY THURSDAY NITE AND ESPECIALLY FRIDAY INTO THE WEEKEND. CHANCES FOR RAIN WILL BE HIGHEST DURING THE LATE NITE AND MORNING HOURS IN CONTINUED NW FLOW PATTERN. HEIGHTS WILL BUILD A BIT SUN INTO MON..WHICH SHUD RESULT IN A WARMING TREND..WITH PERHAPS LESS OF A CHANCE OF RAIN. GOING GRIDS AND FORECAST HAVE THIS PRETTY WELL DEPICTED ATTM..AND MADE FEW CHANGES BEYOND FRIDAY. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 80 60 84 63 / 80 10 10 10 HOBART OK 80 59 85 63 / 70 10 10 20 WICHITA FALLS TX 82 61 86 63 / 80 10 10 30 GAGE OK 77 53 84 62 / 20 10 10 20 PONCA CITY OK 79 57 83 59 / 50 10 10 10 DURANT OK 83 63 85 63 / 80 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH UNTIL NOON OKZ006>008-011>013-015>020-022>032. TX...NONE. &&
Hazardous weather outlook, Aug 10, 10:57 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT TUE AUG 10 2004
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE WESTERN
HALF OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS WEST OF STATE HIGHWAY 34 AND NORTH OF
STATE HIGHWAY 33. THE SLIGHT RISK AREA IS WEST OF I-35 IN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 10 PM THROUGH 7
AM WEDNESDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
TONIGHT.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL OKLAHOMA
NEAR A COLD FRONT THAT LIES FROM NORTH CENTRAL OKLAHOMA INTO THE
TEXAS PANHANDLE THIS EVENING. OUTFLOW BOUNDARIES FROM EARLIER STORMS
HAVE ALSO BECOME A FOCUS FOR FURTHER STORM DEVELOPMENT THIS EVENING.
MORE WIDESPREAD COVERAGE OF STRONG AND SEVERE THUNDERSTORMS IS
POSSIBLE OVERNIGHT AS ANOTHER LARGE THUNDERSTORM COMPLEX ACROSS
EASTERN COLORADO AND KANSAS MOVES SOUTHEAST. THIS SHOULD REACH
NORTHWEST OKLAHOMA BETWEEN MIDNIGHT AND 2 AM AND MOVE INTO CENTRAL
AND SOUTHWEST OKLAHOMA A FEW HOURS BEFORE SUNRISE WEDNESDAY.
BECAUSE OF EXPECTED MODERATE INSTABILITY AND STRONG NORTHWEST WINDS
ALOFT OVER THE AREA...THE POTENTIAL WILL EXIST FOR SEVERE
THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS.
VERTICAL WIND SHEAR WILL INCREASE AND LIKELY MAINTAIN SEVERE STORMS
WITHIN THE STORM COMPLEX FOR MUCH OF THE NIGHT. THE PRIMARY SEVERE
WEATHER WILL BE DAMAGING WINDS FROM 60 TO 80 MPH AND VERY LARGE
HAIL. THE TORNADO THREAT IS EXPECTED TO BE LOW. THIS COMPLEX OF
STORMS IS ALSO LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL...2 TO 3
INCHES IN MANY PLACES...WHICH COULD CAUSE LOCALIZED FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY LINGER INTO AT LEAST THE FIRST HALF OF THE
DAY ON WEDNESDAY ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
AND EASTERN OKLAHOMA. THUNDERSTORM CHANCES WILL RETURN LATE THURSDAY
OR THURSDAY NIGHT...AND CONTINUE INTO THE FIRST PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7
AM WEDNESDAY.
RUFF/MAXWELLIn the hours before
Special weather statement, Aug 11, 4:20 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT WED AUG 11 2004 OKZ025-029-110930- CLEVELAND OK-OKLAHOMA OK- 420 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN OKLAHOMA CITY AT 420 AM CDT...MOVING EAST AT 20 MPH. THIS STORM COULD PRODUCE SOME SMALL HAIL...ALONG WITH WIND GUSTS OF 35 TO 45 MPH AS IT MOVES ALONG THE OKLAHOMA-CLEVELAND COUNTY LINE. PEOPLE IN NORTHERN CLEVELAND AND SOUTHEAST OKLAHOMA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Special weather statement, Aug 11, 4:52 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 AM CDT WED AUG 11 2004 OKZ022>024-027-034>036-038-111015- CADDO OK-CANADIAN OK-COMANCHE OK-GRADY OK-GREER OK-JACKSON OK-KIOWA OK-WASHITA OK- 452 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN... COMANCHE...GRADY...GREER...JACKSON...KIOWA AND WASHITA COUNTIES. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF COGAR TO 7 MILES SOUTHWEST OF TOM STEED RESERVOIR AT 452 AM CDT...MOVING EAST AT 15 MPH. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...STRONG GUSTY WINDS WILL OCCUR AS THE STORMS PASS. WINDS HAVE GUSTED AS HIGH AS 50 MPH IN THE WAKE OF THE STORMS OVER SOUTHWEST OKLAHOMA...AND THESE STRONG WINDS ARE EXPECTED TO CONTINUE. PEOPLE IN CADDO...CANADIAN...COMANCHE...GRADY...GREER...JACKSON...KIOWA AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. SMITH
Local storm report, Aug 11, 5:20 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 58 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET
0440 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 60 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET.
0445 AM NON-TSTM WND GST 5 SW BUTLER 35.58N 99.25W
08/11/2004 59 MPH CUSTER OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
TYLocal storm report, Aug 11, 5:55 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
555 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND GST DUNCAN 34.52N 97.97W
08/11/2004 60 MPH STEPHENS OK EMERGENCY MNGR
ESTIMATED WIND GUST. POWER LINES ALSO REPORTED DOWN AT
JUNCTION OF HW 7 AND HW 81.
&&
TYLocal storm report, Aug 11, 5:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
557 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND GST 4 SE HOBART 34.99N 99.04W
08/11/2004 58 MPH KIOWA OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
TYLocal storm report, Aug 11, 6:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 AM NON-TSTM WND GST 4 WNW BESSIE 35.41N 99.05W
08/11/2004 62 MPH WASHITA OK MESONET
MEASURED BY OKLAHOMA MESONET.
0545 AM NON-TSTM WND GST 4 SE HOBART 34.99N 99.04W
08/11/2004 59 MPH KIOWA OK MESONET
MEASURED BY OKLAHOMA MESONET.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Aug 10, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 46 min |
| Aug 10, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Aug 10, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Aug 10, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Aug 10, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Aug 11, 12:35 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 40 min |
| Aug 11, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma, Pottawatomie | 47 min |
| Aug 11, 5:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 54 min |
| Aug 11, 5:35 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 115 min |
| Aug 11, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Grady, Jefferson, Stephens | 63 min |
| Aug 11, 7:20 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 115 min |
| Aug 11, 8:17 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 103 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.